[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.170.64.36. Please contact the publisher to request reinstatement.
Article
March 1983

Spontaneous Mediastinal Hemorrhage: A Complication of Intracoronary Streptokinase Infusion for Coronary Thrombosis

Author Affiliations

From the Cardiovascular Section, Wood Veterans Administration Medical Center, and the Medical College of Wisconsin, Milwaukee.

Arch Intern Med. 1983;143(3):562-563. doi:10.1001/archinte.1983.00350030176031
Abstract

• A 72-year-old man with a recent inferior-wall myocardial infarction complicated by continued ischemic cardiac pain underwent an intracoronary streptokinase infusion in an attempt to re-establish coronary perfusion. Although the cardiac catheterization and streptokinase infusion were technically uncomplicated, signs of an enlarging mediastinal mass associated with a drop in the hematocrit reading developed in the patient 12 hours after the procedure. Aortography showed no evidence of aortic dissection or laceration. The patient was believed to have a spontaneous mediastinal hemorrhage related to streptokinase infusion.

(Arch Intern Med 1983;143:562-563)

×